Helping with tapering off of Zanaflex

by Mary
(Fallbrook Ca)

I've been taking Zanaflex for about 10 months now! I took it for sleep, it's a muscle relaxer! I was told that it's not addictive! WRONG! I wound up developing a tolerance to it, I started to have withdrawal symptoms! The reason I know this, is because, I was on benzos for 20 years, the same thing happened to me with those! I know what withdrawal is! The doctors have been telling me I can just cold turkey this drug I'm on now! There's, no way!!!
So, I'm now on a 5% taper, per week, it's been horrendous!
I have a compound pharmacist helping me taper, he told me about the progesterone, and how it will help with the withdrawal. So I'm on it now, I'm really feeling it help me, I'm on a high dose, due to the stress that my body is going through! I don't know where I would be without the progesterone, it's keeping me out of the ER, which, I don't want to go to anyway... they would just pump me up with more drugs!
Thanks for letting me share, I wish I would have known about this during my Benzo withdrawal, I suffered through hell with that!

Comments for Helping with tapering off of Zanaflex

Click here to add your own comments

Jul 14, 2015
Helping with tapering off of Zanaflex
by: Joy

Hi Mary

Not much I can say about certain doctors, except to say that they are pretty misinformed a lot of the times. Sorry that you had to go through all of this, it must be rather alarming at times. I am so pleased that you managed to come of the Benzo drugs,but to be on them for 20 years .... wow! Going cold turkey and AD's and even HRT is so very hard on the body, it HAS to be done slowly. I am amazed that the doctors did not know this.

Progesterone will help but high amounts are needed to get you through it, how much are you using? Perhaps the How to use Progesterone Cream will help you to understand it more. Be aware of Estrogen Dominance symptoms too. Do you know what your Vitamin D level is as a deficiency reduces the benefits of progesterone.

I wish you well and thanks for sharing your story with us.

Jul 15, 2015
Thanks Joy
by: Anonymous

Thanks for your response, Joy!
I'm hanging in there! The problem with this drug, Zanaflex, is number 1, it should never have been given to me for sleep! It has a half life of 2 1/2 hours, meaning it is only effective for that amount of time! When I first started taking it, I would wake up with major heart palpitations, anxiety and nausea! I had no idea what was wrong with me! The doct that prescribed it told me it was not addictive!
I saw a functional medical doctor, had tests done, finding everything was ok! Still not knowing what was wrong!!!
It was only recently that I found a doctor in Texas, who had been through Benzo withdrawal, and helps people taper off addictive meds... he told me this drug is very addictive, and that I'am in withdrawal, due to the short half life of this drug! Wow... was that a revelation!!!
My hope is that this extended release will do the trick!
I am on a high dose of progrsterone, it buffers the withdrawal symptoms, I rely on God to get me through this!
Thank for you encouragment!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...